# SDR 20001204SH018

- Difficulty date: November 20, 2000
- Submitted: December 4, 2000
- Operation: General aviation
- Aircraft: N739GQ
- Make and model: Cessna 172N
- Aircraft serial: 17270535
- Engine: Lyc O320H2AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Case
- Part number: 16171
- Condition: Corroded
- Location: Threaded Holes
- Part time: 3,660 hours
- Component: Magneto, Bendix
- Component part number: D2021
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ABOVE 2,100 RPM, ENGINE WOULD HAVE ROUGHNESS.  LEFT MAG WOULD CHECK GOOD, BUT RIGHT WOULD RUN ROUGH AND CAUSE AFTERFIRING, SOMETIMES VERY LOUDLY.  BELOW 2,100 RPM, MAG CHECKS WERE NORMAL.  PROBLEM TRACED TO POOR CONTACT ASSY GROUND CAUSED BY CORROSION IN MAGNESIUM CASE THREADS WHERE DIST BLOCK RETAINING SCREWS (PN 10-35937-20) GROUND CONTACTORS.  THREADS WERE BLACK IN COLOR, BUT RESTORED TO BRIGHT METAL BY RUNNING A TAP IN.  OHMMETER TESTS RESULTED IN 3 TO 10 OHMS RESISTANCE BEFORETHREADS WERE CLEANED.  (X)
